Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 334, NWS Jackson, MS

June 11, 2012Carroll County, Grenada County, Leflore County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 11, 2012, 5:42 PM CDT for Carroll County, Grenada County, Leflore County, Mississippi. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 5:42 PM CDT (22:42 UTC)
Expired
Jun 11, 2012, 6:45 PM CDT
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Carroll County, MS, Grenada County, MS, Leflore County, MS

The radar

The Columbus AFB radar (KGWX), 157 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 6:25 PM CDTTSTM WND DMG12 E Grenada, MSCOUPLE TREES DOWN ON THE EAST SIDE OF THE COUNTY.
Jun 11, 6:40 PM CDTTSTM WND DMGMoney, MSTREES DOWN AROUND COUNTY...INCLUDING IN MONEY AND SCHLATER
Jun 11, 6:40 PM CDTTSTM WND DMGSchlater, MSTREE DOWN ON POWERLINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 5:17 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2451 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WUUS54 KJAN 112242
SVRJAN
MSC015-043-083-112345-
/O.NEW.KJAN.SV.W.0334.120611T2242Z-120611T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GRENADA...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...

* UNTIL 645 PM CDT

* AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 13 MILES NORTH OF BEW SPRINGS TO 15 MILES NORTHWEST OF MINTER
  CITY MOVING SOUTH AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BEW SPRINGS AND GRENADA BY 600 PM CDT...
  HOLCOMB AND MINTER CITY BY 605 PM CDT...
  GORE SPRINGS...LEFLORE AND SUNNYSIDE BY 610 PM CDT...
  MISTERTON...AVALON AND MONEY BY 615 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

&&

LAT...LON 3387 8976 3386 8950 3368 8951 3367 8978
      3344 8979 3348 9045 3382 9045 3382 9020
      3378 9017 3374 9030 3371 9030 3370 9027
      3374 9024 3373 9014 3382 9013 3383 8994
      3390 8992 3390 8977
TIME...MOT...LOC 2242Z 348DEG 30KT 3395 8983 3392 9039

$$

CME
3 follow-up statements
994 
WWUS54 KJAN 112258
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT MON JUN 11 2012

MSC015-043-083-112345-
/O.CON.KJAN.SV.W.0334.000000T0000Z-120611T2345Z/
LEFLORE MS-GRENADA MS-CARROLL MS-
558 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN CARROLL...GRENADA AND LEFLORE COUNTIES...

AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GRENADA TO MINTER CITY MOVING SOUTH AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BEW SPRINGS...HOLCOMB...MINTER CITY AND GRENADA BY 605 PM CDT...
  GORE SPRINGS AND SUNNYSIDE BY 610 PM CDT...
  LEFLORE...AVALON...MONEY AND SCHLATER BY 615 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

&&

LAT...LON 3387 8976 3386 8950 3368 8951 3367 8978
      3344 8979 3348 9045 3382 9045 3382 9020
      3378 9017 3374 9030 3371 9030 3370 9027
      3374 9024 3373 9014 3382 9013 3383 8994
      3390 8992 3390 8977
TIME...MOT...LOC 2258Z 348DEG 30KT 3385 8981 3379 9036

$$

CME
745 
WWUS54 KJAN 112315
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT MON JUN 11 2012

MSC015-043-083-112345-
/O.CON.KJAN.SV.W.0334.000000T0000Z-120611T2345Z/
LEFLORE MS-GRENADA MS-CARROLL MS-
615 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN CARROLL...GRENADA AND LEFLORE COUNTIES...

AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRENADA TO MINTER CITY MOVING SOUTH AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SUNNYSIDE AND GRENADA BY 620 PM CDT...
  GORE SPRINGS AND LEFLORE BY 625 PM CDT...
  ELLIOTT...AVALON...MONEY AND SCHLATER BY 630 PM CDT...
  MISTERTON AND JEFFERSON BY 635 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS ACROSS PORTIONS 
OF WESTERN MISSISSIPPI. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

&&

LAT...LON 3387 8976 3386 8950 3368 8951 3367 8978
      3344 8979 3348 9045 3382 9045 3382 9020
      3378 9017 3374 9030 3371 9030 3370 9027
      3374 9024 3373 9014 3382 9013 3383 8994
      3390 8992 3390 8977
TIME...MOT...LOC 2314Z 346DEG 25KT 3381 8981 3375 9036

$$

CME
545 
WWUS54 KJAN 112331
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT MON JUN 11 2012

MSC015-043-083-112345-
/O.CON.KJAN.SV.W.0334.000000T0000Z-120611T2345Z/
LEFLORE MS-GRENADA MS-CARROLL MS-
631 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN CARROLL...GRENADA AND LEFLORE COUNTIES...

AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GRENADA TO SCHLATER MOVING SOUTH AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TEOC...ITTA BENA AND GREENWOOD BY 640 PM CDT...
  MALMAISON...NORTH CARROLLTON AND CARROLLTON BY 645 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS ACROSS PORTIONS 
OF WESTERN MISSISSIPPI. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

&&

LAT...LON 3387 8976 3386 8950 3368 8951 3367 8978
      3344 8979 3348 9045 3382 9045 3382 9020
      3378 9017 3374 9030 3371 9030 3370 9027
      3374 9024 3373 9014 3382 9013 3383 8994
      3390 8992 3390 8977
TIME...MOT...LOC 2331Z 349DEG 24KT 3370 8978 3358 9035

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:30 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 11, 4:30 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT MON JUN 11 2012

...SEVERE THUNDERSTORM COMPLEX PUSHING SOUTHEAST INTO THE BULK OF
THE REGION THIS EVENING...

.DISCUSSION...CURRENTLY WATCHING RATHER WELL-DEVELOPED THUNDERSTORM
COMPLEX (WHICH HAS BEEN PRODUCING DAMAGING WINDS AND SOME REPORTS OF
LARGE HAIL) PUSHING SOUTHEAST TOWARD THE NORTHERN FRINGES OF OUR
FORECAST AREA. AS HAS GENERALLY BEEN ANTICIPATED WITH THIS
SYSTEM...THE COMPLEX IS EXPECTED TO HOLD TOGETHER WITH SUFFICIENT
STRENGTH TO CONTINUE TO SEVERE RISK AS IT MOVES INTO THE HEART OF
THE REGION THIS EVENING. THE COMBINATION OF STORM RELATIVE LOW LEVEL
SHEAR AND INSTABILITY NORTH OF I-20 EARLY THIS EVENING COULD POSE A
PARTICULARLY STRONG RISK FOR WIDESPREAD WINDS GUSTS IN EXCESS OF 70
MPH. THERE HAS BEEN SOME INDICATION THAT THE WESTERN EXTENT OF THE
STORM COMPLEX MAY END UP PASSING EAST OF OUR WESTERN-MOST COUNTIES
AND PARISHES AND THIS TREND WILL HAVE TO BE MONITORED.
HOWEVER...GIVEN THE CONSENSUS OF PREVIOUS GUIDANCE AND THE
EXPECTATION OF SOME SLIGHT SOUTHWARD TURNING OF MOVEMENT VECTORS IT
WOULD BE PREMATURE AT THIS POINT TO DE-EMPHASIZE THE RISK THERE.
SOMEWHAT LESSER SHEAR AND INSTABILITY INGREDIENTS SOUTH OF I-20 LATE
THIS EVENING SHOULD ALLOW FOR A LITTLE LESS SIG SVR POTENTIAL IN
THOSE AREAS...BUT AT LEAST SOME DAMAGING WIND WILL PERSIST. STILL
EXPECT MOST OF THE CONVECTION SHOULD BE OVER IN THE CWA BY LATE
TONIGHT WITH TEMPERATURES BOTTOMING-OUT A LITTLE BELOW MAV GUIDANCE.

FOR TOMORROW THE SITUATION IS VERY COMPLEX AND HINGES UPON THE
SPECIFIC EVOLUTION OF THINGS TONIGHT. FOR EXAMPLE...MANY HIRES MODEL
RUNS WHICH HAVE MODELED CONVECTION THUS FAR QUITE WELL SO FAR INSIST
DEEP MOISTURE AND INSTABILITY AXIS WILL BE DISRUPTED SO MUCH BY
TONIGHTS CONVECTION THAT LITTLE THUNDERSTORM ACTIVITY WILL FORM
TOMORROW. MEANWHILE...THE LARGER-SCALE EUROPEAN MODEL (WHICH IS
SURPRISINGLY NOT DOING A TERRIBLE JOB WITH THE CURRENT CONVECTION)
BREAKS OUT VERY ROBUST STORMS ACROSS AT LEAST THE SOUTHERN
TWO-THIRDS OF OUR REGION TOMORROW AFTERNOON ALONG A SOUTHWARD
ADVANCING FRONTAL BOUNDARY. THE LATTER SCENARIO IS LOOKING MORE
PLAUSIBLE SINCE THE RESERVOIR OF MOISTURE AND INSTABILITY TO OUR
WEST DOES NOT LOOK TO BE ERADICATED BY ANY CONVECTION DEVELOPING
LATER AND MOISTURE TRANSPORT VECTORS WILL COME FROM THE WEST
TOMORROW AHEAD OF THE BOUNDARY. IT IS QUITE POSSIBLE A DIFFERENT
THUNDERSTORM COMPLEX WILL GET GOING TO OUR WEST LATE TONIGHT...WHICH
MAY SUBSEQUENTLY TRY TO PUSH INTO PART OF OUR REGION RELATIVELY
EARLY ON TUESDAY. THAT SAID...THE MOST LIKELY EVOLUTION WILL BE FOR
MOST OF THE CONVECTION TO HOLD OFF IN OUR REGION UNTIL LATER ON
TUESDAY...WHEN INSTABILITY WILL AGAIN BE HIGH...SHEAR
MODERATE...AND THE RISK FOR AT LEAST SOME SEVERE WEATHER PRESENT.
/BB/

&&

.PREV DISCUSSION... /ISSUED 423 AM CDT MON JUN 11 2012/

WEDNESDAY THROUGH NEXT SUNDAY...

THE COLD FRONT WILL PUSH SOUTH THROUGH MOST OF THE FORECAST AREA
WEDNESDAY AND STALL BEFORE REACHING THE GULF COAST. A DRIER AIRMASS
FOLLOWING THE FRONT WILL BRIEFLY SETTLE OVER THE ARKLAMISS...BUT
MODELS ARE IN GENERAL AGREEMENT THAT A WEAK UPPER LEVEL SHORTWAVE
TROUGH WILL CUT OFF FROM THE WESTERLIES AND SLOWLY MIGRATE SEWD
INTO THE LOWER MS VALLEY REGION. THIS LOW WILL HELP TO MOISTEN THE
AIRMASS AND PROMOTE A MORE FAVORABLE ENVIRONMENT FOR SUMMERTIME
DIURNAL TSTM ACTIVITY...PARTICULARLY ALONG THE HWY 84 CORRIDOR FROM
THURS THROUGH THE WEEKEND. HOWEVER MOISTURE/INSTABILITY WILL BE
MARGINAL FOR GETTING MORE THAN ISOLATED TO SCATTERED CONVECTIVE
PCPN COVERAGE. OTHERWISE...EXPECT SEASONABLE TEMPERATURES WITH HIGHS
GETTING TO AROUND 90F WHILE LOWS DROP OFF INTO THE MID/UPPER 60S.
/EC/

&&

.AVIATION...GENERALLY VFR CONDITIONS SCT-BKN 3-5KFT WILL CONTINUE
FOR MOST AREAS THE REMAINDER OF THE AFTERNOON. CIGS/VSBYS WILL
DETERIORATE QUICKLY OVER NRN ZONES BY 6 PM WHEN A SQUALL LINE OF
STRONG AND SEVERE STORMS MOVES IN FROM THE NORTH. THE LINE OF STORMS
WILL PROCEED TO THE S ACROSS THE REGION...REACHING THE I-20 CORRIDOR
BETWEEN 8 AND 10 PM AND MOVING INTO SRN ZONES BETWEEN 10 PM AND
MIDNIGHT. IFR/MVFR CIGS/VSBYS CAN BE EXPECTED IN HEAVIER PRECIP WITH
THE LINES OF STORMS. VSBYS WILL RECOVER TO VFR IN THE WAKE OF THE
STORMS WITH BKN-OVC CIGS 3-5K FEET. WIND GUSTS ARE EXPECTED TO BE
MOST INTENSE OVER NRN ZONES WITH POSSIBLE WIND GUSTS TO 70-80 MPH
WITH GUSTS TO 60 MPH EXPECTED OVER SRN AREAS. WIDESPREAD MVFR CIGS
WILL DEVELOP TOWARD MORNING ACROSS THE AREA WITH LOCAL MVFR VSBYS
THROUGH 13Z. /03/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  90  72  90 /  70  59  50  24
MERIDIAN      71  89  71  92 /  72  60  42  19
VICKSBURG     72  90  70  90 /  62  55  52  29
HATTIESBURG   73  91  73  92 /  60  48  30  35
NATCHEZ       73  89  71  89 /  49  40  32  46
GREENVILLE    71  90  69  89 /  83  50  32  17
GREENWOOD     70  90  68  89 /  88  47  30  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50/03/EC
Hazardous weather outlook, Jun 11, 3:18 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT MON JUN 11 2012

ARZ074-075-LAZ007>009-MSZ018-019-025>046-122030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
318 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTH
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE LATE
AFTERNOON TODAY AND EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER
RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS WITH THE
POTENTIAL FOR DESTRUCTIVE WINDS FROM 70 TO 80 MPH. RESIDENTS ARE
URGED TO TAKE COVER AS THUNDERSTORMS APPROACH. LARGE QUARTER SIZE
HAIL WILL ALSO BE POSSIBLE.

SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX
WILL MOVE INTO THE AREA DURING THE LATE AFTERNOON. THE RISK OF
SEVERE STORMS WILL CONTINUE THROUGH THE EARLY EVENING AND SHOULD END
BY 8 OR 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

LAZ015-016-023-025-MSZ047>058-122030-
RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
318 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS
EVENING. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE
DAMAGING WIND GUSTS FROM 60 TO 70 MPH. RESIDENTS ARE URGED TO TAKE
COVER AS THUNDERSTORMS APPROACH. LARGE QUARTER SIZE HAIL WILL ALSO
BE POSSIBLE.

SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX
WILL MOVE INTO THE AREA DURING THE EVENING. THE RISK OF SEVERE
STORMS SHOULD END BY 10 OR 11 PM.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. THE
PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60
MPH. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE.

A FRONTAL BOUNDARY WILL MOVE INTO THE REGION TUESDAY. THE UNSTABLE
AND VERY MOIST AIR MASS THAT WILL BE IN PLACE WILL MAINTAIN THE
POTENTIAL FOR STRONG TO SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS EVENING AND AGAIN TUESDAY.

LAZ024-026-MSZ059>066-072>074-122030-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
318 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TONIGHT. THE
PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND
GUSTS TO 60 MPH. HAIL TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE.

SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX
WILL MOVE INTO THE AREA TONIGHT. THE RISK OF SEVERE STORMS WILL
CONTINUE UNTIL 1 AM.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. THE
PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60
MPH. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE.

A FRONTAL BOUNDARY WILL MOVE INTO THE REGION TUESDAY. THE UNSTABLE
AND VERY MOIST AIR MASS THAT WILL BE IN PLACE WILL MAINTAIN THE
POTENTIAL FOR STRONG TO SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT AND TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:59 AM CDTSpecial Weather StatementJANForrest31 min
Jun 11, 5:00 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower75 min
Jun 11, 5:40 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha65 min
Jun 11, 5:49 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster71 min
Jun 11, 5:50 PM CDTSevere Thunderstorm WarningJANWashington70 min
Jun 11, 6:12 PM CDTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower63 min
Jun 11, 6:43 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston77 min
Jun 11, 6:45 PM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Sunflower2 hr
Jun 11, 6:45 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Leflore75 min
Jun 11, 6:58 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Montgomery, Webster77 min
Jun 11, 6:59 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.